Alert archive / Oklahoma / Wind Advisories in 2020

Wind Advisory 3, NWS Norman, OK

March 18, 202029 counties in Oklahoma; Foard County, Hardeman County, Texas

NWS Norman, OK issued this wind advisory at Mar 18, 2020, 1:43 PM CDT for 29 counties in Oklahoma; Foard County, Hardeman County, Texas. It took effect at Mar 19, 2020, 10:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2020, 1:43 PM CDT (18:43 UTC)
In effect from
Mar 19, 2020, 10:00 AM CDT
Expired
Mar 20, 2020, 7:00 AM CDT
In force
21 hr
Issued by
NWS Norman, OK
All 31 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX

The radar

The Norman radar (KTLX), 122 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WWUS74 KOUN 181843
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
143 PM CDT Wed Mar 18 2020

OKZ004>012-014>018-021-200000-
/O.NEW.KOUN.WI.Y.0003.200319T1500Z-200320T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Elk City, and Sayre
143 PM CDT Wed Mar 18 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, northern, northwest and western 
  Oklahoma.

* WHEN...From 10 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
663 
WWUS74 KOUN 190843
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
343 AM CDT Thu Mar 19 2020

OKZ022-023-033>036-TXZ083-084-200000-
/O.EXA.KOUN.WI.Y.0003.200319T1500Z-200320T0000Z/
Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Hardeman-Foard-
Including the cities of Cordell, Burns Flat, Sentinel, Anadarko, 
Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Quanah, 
and Crowell
343 AM CDT Thu Mar 19 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with frequent gusts to 40 
  mph expected.

* WHERE...In Oklahoma, Washita, Caddo, Harmon, Greer, Kiowa and 
  Jackson Counties. In Texas, Hardeman and Foard Counties.

* WHEN...From 10 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ004>012-014>018-021-200000-
/O.CON.KOUN.WI.Y.0003.200319T1500Z-200320T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Elk City, and Sayre
343 AM CDT Thu Mar 19 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, northern, northwest and western 
  Oklahoma.

* WHEN...From 10 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
136 
WWUS74 KOUN 191508
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1008 AM CDT Thu Mar 19 2020

OKZ013-200000-
/O.EXA.KOUN.WI.Y.0003.000000T0000Z-200320T0000Z/
Noble-
Including the city of Perry
1008 AM CDT Thu Mar 19 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Noble County.

* WHEN...Through 7 PM CDT This Evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ004>012-014>018-021>023-033>036-TXZ083-084-200000-
/O.CON.KOUN.WI.Y.0003.000000T0000Z-200320T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo-
Harmon-Greer-Kiowa-Jackson-Hardeman-Foard-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Quanah, and Crowell
1008 AM CDT Thu Mar 19 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, northern, northwest and western 
  Oklahoma.

* WHEN...Through 7 PM CDT This Evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
276 
WWUS74 KOUN 192334
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
634 PM CDT Thu Mar 19 2020

OKZ004>018-021>023-033>036-TXZ083-084-201200-
/O.EXT.KOUN.WI.Y.0003.000000T0000Z-200320T1200Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-
Caddo-Harmon-Greer-Kiowa-Jackson-Hardeman-Foard-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Quanah, and Crowell
634 PM CDT Thu Mar 19 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...West to southwest winds at 15 to 20 mph will shift to the
  north at 20 to 25 mph with gusts to 40 mph this evening into
  tonight.

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma and northern Texas.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Mahale
409 
WWUS74 KOUN 200238
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
938 PM CDT Thu Mar 19 2020

OKZ019-020-024-025-027>029-201200-
/O.EXA.KOUN.WI.Y.0003.000000T0000Z-200320T1200Z/
Logan-Payne-Canadian-Oklahoma-Grady-McClain-Cleveland-
Including the cities of Guthrie, Stillwater, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, and Moore
938 PM CDT Thu Mar 19 2020

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Logan, Payne, Canadian, Oklahoma, Grady, McClain and 
  Cleveland Counties.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ004>018-021>023-033>036-TXZ083-084-201200-
/O.CON.KOUN.WI.Y.0003.000000T0000Z-200320T1200Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-
Caddo-Harmon-Greer-Kiowa-Jackson-Hardeman-Foard-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Quanah, and Crowell
938 PM CDT Thu Mar 19 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma and northern Texas.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Mahale
097 
WWUS74 KOUN 200807
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
307 AM CDT Fri Mar 20 2020

OKZ004>025-027>029-033>036-TXZ083-084-201200-
/O.CON.KOUN.WI.Y.0003.000000T0000Z-200320T1200Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland-
Harmon-Greer-Kiowa-Jackson-Hardeman-Foard-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, 
Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, 
Hobart, Snyder, Altus, Quanah, and Crowell
307 AM CDT Fri Mar 20 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma and northern Texas.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 18, 1:01 PM CDT, 42 minutes earlier.

Area forecast discussion, Mar 18, 1:01 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
101 PM CDT Wed Mar 18 2020

...New AVIATION...

.UPDATE...
Issued at 1020 AM CDT Wed Mar 18 2020

Issued a Flood Watch for portions of south-central and southeast
Oklahoma based on saturated ground from previous waves of rain.
The next round of rain tonight has the potential for one to two
inches of additional rainfall. This would exceed flash flood
guidance for some areas. The flood/flash flood potential depends
on storm evolution, but the chance seems high enough at this time
to go ahead and get a Watch out. It's also worth noting that areas
further northwest into central Oklahoma also have some flood
risk. Antecedent conditions in these areas aren't quite as
concerning but we'll need to watch trends closely for some threat
further northwest into the night, especially in urban areas where
high rainfall rates occur.

BRB

.UPDATE...
Issued at 752 AM CDT Wed Mar 18 2020

Just completed updates to the forecast to expand fog eastward, add
drizzle, and confine showers and storms to south-central and
southeast Oklahoma this morning. Trends will be for less fog and
drizzle as low-level flow veers. We removed some counties from the
Dense Fog Advisory in northwest Oklahoma based on these trends,
and since ASOS/AWOS sites have fallen to 1/2 mile or less closer
to the I-35 corridor we included areas further east in the Dense
Fog Advisory as well. More updates are forthcoming, including
updated timing and threats on severe potential tonight once we
further review 12z model data later this morning.

BRB

.SHORT TERM...
(Today and tonight)
Issued at 409 AM CDT Wed Mar 18 2020

Currently, showers are ongoing in southeastern Oklahoma. The surface
boundary that was previously south of the Red River has begun to
move northward as a warm front, bringing in warmer surface
temperatures and increased dewpoints as well. As this boundary
continues to shift northward, the rainfall should continue in
southeast Oklahoma through the rest of the overnight hours and into
the morning as the rainfalls gradually exits the area to the east.
As training is occuring in this area, the rainfall will continue to
be monitored for flooding conditions, especially in Bryan and Atoka
counties where over 1.5 inches of rain has been observed in the past
3 hours.

In addition to the rainfall in the southeast, fog has become a
concern in western Oklahoma and western north Texas. As the moisture
advection continues with this shifting north of the warm front, 60+
degree dewpoints are being advected into low 50 degree temperatures.
A Dense Fog Advisory has been issued for the area until Wednesday
morning when skies are able to clear and surface warming can begin.

Through Wednesday the warm front moves through the rest of Oklahoma,
which will result in dewpoints in the 60s and dewpoints in the 70s.
An approaching upper-level trough will approach the Rockies
Wednesday afternoon and evening and induce lee-side cyclogenesis
in the upper levels. This lee-side cyclone will move through
western Kansas and also result in a negatively tilted trough over
our region. Wednesday evening, a dryline is expected to develop
through the Texas panhandle and begin to shift east. With most of
Oklahoma and western north Texas in the warm moist sector,
thunderstorms and severe weather is possible for most of the area.
A strengthening low level jet positioned over the Texas
panhandle/western OK will provide ample shear for possible
supercells and eventual upscale growth of the storms into a squall
line. There is a bit of uncertainty within the CAMs on the
initial storm mode, with a split between an initial few supercells
or an already developed squall line entering the CWA. This will
be an important distinction to monitor through the day, in
particular with the shift in storm risks. Large hail and damaging
winds are the primary risk with these storms, with a tornado
possible for any supercells that might develop. Flooding will also
be a concern with the abundant available moisture for these
storms, in particular in areas that have already seen 1-2 inches
from the storms this morning.

Zwink

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 410 AM CDT Wed Mar 18 2020

Storms will be ongoing early Thursday across eastern Oklahoma, a
few of which may be severe. The departing shortwave trough aloft
will help shove the surface system east, bringing an end to the
storms by Thursday evening.

Meanwhile, strong winds above the surface, combined with a fairly
tight surface pressure gradient, will result in strong west winds
during the day Thursday across much of western and northern
Oklahoma. This will also raise the risk of difficult-to-control
grass fires, despite any rainfall that may occur Wednesday night.

As a cold front sweeps south across Oklahoma and north Texas
Thursday night, much cooler weather will arrive, along with fairly
strong north winds. The cold air advection will likely keep
surface wind speeds up higher than what is typical at night.

After a cool Friday and Saturday, southerly flow above the surface
will return, bringing another chance for rain Saturday night.

Model consistency falls apart early next week in a generally zonal
flow aloft, with difficult-to-time small waves in that flow. This
leads to uncertainty for precipitation chances, and to a lesser
degree, for temperatures after the weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 101 PM CDT Wed Mar 18 2020

A band of low stratus associated with southerly winds and moisture
advection is presisting generally across the southeast half of the
area. This includes OKC, OUN, LAW and SPS TAF sites. Others have
returned (or will shortly) to VFR. With time, stratus may become
more broken and eventually scattered causing at least a brief
window for VFR conditions this afternoon. Then the focus will
shift toward impacts from precipitation and thunderstorms.
Convective initiation and evolution is currently somewhat unclear
at this time, but it appears that at least some convection could
begin to impact SPS as early as early this evening, with activity
eventually growing upscale and moving eastward as a mesoscale
convective system. An attendant risk for hail, wind, and a few
tornadoes may accompany the thunderstorms due to the degree of
instability and wind shear. Expect possibly several amendments
through the night for ceiling restrictions and thunderstorm
timing. Tomorrow, rain will move out but strong southwest winds
are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  62  74  34 /  40 100  20   0
Hobart OK         76  58  72  33 /  30  80   0   0
Wichita Falls TX  78  63  75  39 /  50 100  10   0
Gage OK           78  53  70  26 /  10  70   0   0
Ponca City OK     77  63  75  31 /  30  90  20   0
Durant OK         75  64  78  43 /  70  80  70   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 7 PM CDT this evening through Thursday
     afternoon for OKZ043-047-048-051-052.

TX...None.
&&

SHORT TERM...50
LONG TERM....23
AVIATION...12
Hazardous weather outlook, Mar 18, 12:06 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1206 PM CDT Wed Mar 18 2020

OKZ004>048-050>052-TXZ083>090-191715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1206 PM CDT Wed Mar 18 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is an Enhanced risk for severe storms across portions of
central and southern Oklahoma and all of western north Texas.
There is a Slight risk across much of the rest of central and
northern Oklahoma.

Location...
The Enhanced risk is south and west of a line from Mangum and
Hobart, to Mustang and Shawnee, to Ada and Madill Oklahoma. The
Slight risk area is south of a line from Gage and Woodward, to
Cherokee and Newkirk Oklahoma, with a Marginal risk across the
rest of the area.

Timing...
The most likely time will be after 7 pm into early Thursday.

Impacts...
Hail up to the size of baseballs.
Damaging wind gusts of 60 to 80 mph.
A few tornadoes could also be possible.

Discussion...
Discrete storms could develop this evening, initially affecting
portions of southern Oklahoma and north Texas. These storms along
with storms that develop west and southwest of the area are
expected to eventually develop into one or more lines that moves
across the area overnight into early Thursday. All severe hazards
will be possible with the potential for damaging wind gusts
increasing with the development of the line of storms overnight.
The risk for tornadoes will also continue overnight into early
Thursday.

.Flooding...
Heavy rainfall will be possible this evening and overnight. Areas
of southern Oklahoma and western north Texas that had heavy
rainfall Tuesday night and early Wednesday will be especially
susceptible to flooding. The highest potential for flooding will
be in portions of southeast and south central Oklahoma.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
Oklahoma and north Texas should prepare for severe weather
operations this evening and overnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Strong to severe storms will likely be ongoing early Thursday
over central and eastern Oklahoma. Damaging winds will be the main
threat with these storms. The storms are expected to move into
far eastern Oklahoma by late afternoon.

.Flooding...
Heavy rainfall that could lead to flooding will continue to be a
concern Thursday, especially in portions of southeast and south
central Oklahoma.

.Winds...
Strong southwest winds are expected Thursday, especially in the
afternoon, across western and northern Oklahoma. Winds may gust to
near 50 mph at times.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 1:10 AM CDTDense Fog AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 27 more9 hr
Mar 18, 7:20 AM CDTRiver Flood WarningOUNPottawatomie, Seminole103 min
Mar 18, 8:57 AM CDTRiver Flood WarningOUNBryan36 hr
Mar 18, 10:05 AM CDTFlood WatchOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 12 more32 hr
Mar 18, 5:50 PM CDTSpecial Weather StatementOUNGrady25 min
Mar 18, 6:08 PM CDTSpecial Weather StatementOUNJackson37 min
Mar 18, 6:12 PM CDTSpecial Weather StatementOUNJackson33 min
Mar 18, 6:22 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman38 min
Mar 18, 6:44 PM CDTSevere Thunderstorm WarningOUNJackson46 min
Mar 18, 6:45 PM CDTSpecial Weather StatementOUNComanche30 min
Mar 18, 6:57 PM CDTSpecial Weather StatementOUNKiowa33 min
Mar 17, 7:02 PM CDTAreal Flood AdvisoryOUNBaylor3 hr
Mar 18, 5:59 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman46 min
Mar 18, 6:53 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman52 min

Nearby

Wind Advisories in Oklahoma, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.